Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I must respectfully disagree
Jun 29, 2008

Dear Doc,

People talk about the non specific symptoms associated with ARS. But I disagree. If you get diarrhea, nausea, lack of appetite, and arthralgia for example, there are not many infections that cause these symptoms to appear TOGETHER.

What I mean to say is that while each symptom by itself may be non-specific, combining a few of them no longer makes it non specific.

Also, you say that one must look at risk and not symptoms. But even if the risk is less (e.g. oral sex), there still is a risk, right?

Anyway, I think I may have brought up issues that would prevent you from answering this due to the response from WWs.

But bottom line is that I had unprotected blowjob (after cocaine was rubbed on the penis). As you can imagine, it was a lengthy affair and was sore by the end. This is the risk.

The symptoms are:

Started 11 days after exposure with arthralgia which lasted four days (aches in the hand joints and ankle). One day after arthralgia started, got diarrhe (3 times in a 24 hour period) followed by nausea/lack of appetite for the next 24 hours. During the night where I first developed diarrhea, also woke up several times feeling very hot and sweaty and feeling like crap(but this was one night only). No fever as per the thermometer, but I had taken an advil 4 hours earlier, so it may have masked it.

What do you think? Promise to make a donation.

Response from Dr. Frascino

Hello,

You certainly have every right to disagree respectfully or any other way you wish. That unfortunately doesn't change the reality of the situation. By the way, remind me again what medical school you graduated from. Where did you do your internship and residency? And where did you do your post-doctoral fellowship in clinical immunology? And also remind me if you have had over a quarter of a century treating HIV/AIDS patients as well as witnessing this illness from both sides of the examination table (both as HIV specialist physician and patient). All righty, now that we've cleared that up, I have to respectfully disagree with your respectful disagreement! There are indeed a great many illnesses that can present with symptoms identical to ARS. For instance, the list of symptoms you mentioned diarrhea, nausea, lack of appetite and arthraliga can be caused by something as common as "flu" as well as a host of other ailments, including anxiety!

I should also mention there are absolutely no issues that would prevent me from answering or posting a question! Don't be ridiculous! Frevinsakes! My whole purpose being here is to provide information!

You've been posing your question about your cocaine-coated joystick almost on a daily basis for a while. (Yes, I do read all the questions each and every day!) Do I think you are at risk? Yes! I think anyone who uses cocaine is putting his health and future happiness at great risk. Cocaine, among its many evils, can indeed decrease inhibition and lead to unsafe activities. That said, from an HIV perspective, a blow job is still just a blow job! I've covered that risk extensively in this forum many times before. As for symptoms, well, you obviously already know how I feel about that, whether you choose to agree or not.

Thanks for your promise of a donation to the Robert James Frascino AIDS Foundation (www.concertedeffort.org). Good luck with your HIV test. I strongly advise you forgo further episodes of cocaine abuse, as that is your greatest health threat at the present time.

Dr. Bob



Previous
Mixed Status Infection Odd's
Next
RE: Can't move on--Should I get retested? (Y/N)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement